Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 24, 2021, 8:07 PM CDT for Smith County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 24, 2021, 8:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
County Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WWUS84 KJAN 250107 SPSJAN Special Weather Statement National Weather Service Jackson MS 807 PM CDT Thu Jun 24 2021 MSZ056-250130- Smith MS- 807 PM CDT Thu Jun 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH COUNTY UNTIL 830 PM CDT... At 807 PM CDT, Meteorologists were tracking a strong thunderstorm near Burns, or 18 miles south of Forest, moving northwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Burns around 825 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3213 8940 3200 8950 3202 8965 3221 8962 TIME...MOT...LOC 0107Z 113DEG 12KT 3210 8950 $$ CME
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:11 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 24, 6:11 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Jackson MS 611 PM CDT Thu Jun 24 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Isolated to scattered -SHRA/-TSRA were noted near the majority of the terminals early this evening, with -TSRA being most prevalent across the southern terminals. In fact, a Special Weather Statement has been issued for a strong /sub-severe/ -TSRA near KHBG. This activity is expected to be diurnally driven and thus should diminish shortly after sunset. Thereafter, moist conditions will prevail, leading to the potential for MVFR-LIFR CIGS for all but the northern terminals overnight. Could also see VFR-MVFR VIS due to fog across the central and southern terminals. Another round of isolated to scattered -SHRA/-TSRA is expected once again to develop tomorrow afternoon. && .DISCUSSION... No significant weather impacts expected next 7 days at this time. Pattern in the short term will further transition from eastern CONUS trough to more of a stagnant, summertime pattern with weakening N-NW flow aloft and E-W oriented upper ridging building in over the mid-South and TN valley. A weakness or inverted trough also apparent in the easterlies south of the upper ridge, traveling west over the northern Gulf Friday and this weekend should bring increasing moisture and somewhat higher rain chances to area. No indications of extreme PW values or instability but will need to monitor. Early next week, somewhat high-amplitude upper troughing expected to drop down into the Midwest and central CONUS with a Bermuda high off the mid-Atlantic coast. Even by mid-week, this pattern not very conducive to strong flow and active weather, but will increase moisture further. Some discrepancies in model guidance that far out, which is to be expected, so too soon to say if there will be increased threat for heavy rain or flooding. Temps should cool down some with increased clouds. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 89 71 89 / 14 40 5 28 Meridian 70 88 68 89 / 18 30 4 30 Vicksburg 73 92 73 92 / 21 33 6 28 Hattiesburg 72 89 71 88 / 32 53 6 55 Natchez 73 91 72 91 / 19 44 6 37 Greenville 74 91 73 90 / 10 24 5 19 Greenwood 72 90 73 91 / 10 40 4 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 29/SNelson
Hazardous weather outlook, Jun 24, 2:38 PM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 238 PM CDT Thu Jun 24 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 250915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds- Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 238 PM CDT Thu Jun 24 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 24, 6:06 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
606 PM CDT Thu Jun 24 2021
MSZ074-242330-
Forrest MS-
606 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST COUNTY
UNTIL 630 PM CDT...
At 605 PM CDT, Meteorologists were tracking a strong thunderstorm
near Hattiesburg, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Petal around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3128 8935 3136 8925 3129 8916 3119 8925
3117 8935
TIME...MOT...LOC 2305Z 125DEG 7KT 3126 8927
CMELocal storm report, Jun 24, 7:47 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 1 NW HATTIESBURG 31.32N 89.32W
06/24/2021 FORREST MS EMERGENCY MNGR
STREET FLOODING ALONG HARDY STREET FROM 31ST
TO 38TH AVENUE.
&&
FBLocal storm report, Jun 24, 7:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 2 E ARNOLD LINE 31.33N 89.35W
06/24/2021 LAMAR MS EMERGENCY MNGR
STREET FLOODING ALONG THORNHILL DRIVE WITH
REPORTS OF STALLED VEHICLES.
&&
FBSpecial weather statement, Jun 24, 8:07 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 807 PM CDT Thu Jun 24 2021 MSZ056-250130- Smith MS- 807 PM CDT Thu Jun 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH COUNTY UNTIL 830 PM CDT... At 807 PM CDT, Meteorologists were tracking a strong thunderstorm near Burns, or 18 miles south of Forest, moving northwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Burns around 825 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3213 8940 3200 8950 3202 8965 3221 8962 TIME...MOT...LOC 0107Z 113DEG 12KT 3210 8950 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:16 PM CDT | Flash Flood Warning | JAN | Forrest | 67 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.